MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the microcatheter was broken.This direxion fathom-16 system microcatheter was selected for use, and during the procedure the contrast was observed from where the microcatheter was broken.The microcatheter was removed, and the procedure was completed with a new direxion microcatheter.No patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the direxion fathom-16 system microcatheter was received for analysis.Microscopic examination of the shaft showed a fracture located 4.8 cm from the hub.The device was not completely separated the inner liner was still attached.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.A fractured shaft was confirmed.
 
Event or Problem Description
It was reported that the microcatheter was broken.This direxion fathom-16 system microcatheter was selected for use, and during the procedure the contrast was observed from where the microcatheter was broken.The microcatheter was removed, and the procedure was completed with a new direxion microcatheter.No patient complications.Additional information was received indicating that the break occurred at the proximal end of the catheter when making a series of pumps via the catheter in the right hepatic artery.There was no resistance experienced, and the anatomical conditions were normal.
 
Event or Problem Description

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16773902
Report Number2124215-2023-18837
Device Sequence Number12439774
Product Code KRA
UDI-Device Identifier08714729839651
UDI-Public08714729839651
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0030593268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer04/19/2023
05/16/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/15/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown